Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Quantitative Alexandrov theorem and asymptotic behavior of the volume preserving mean curvature flow

Vesa Julin and Joonas Niinikoski

Vol. 16 (2023), No. 3, 679–710

We prove a new quantitative version of the Alexandrov theorem which states that if the mean curvature of a regular set in n+1 is close to a constant in the Ln sense, then the set is close to a union of disjoint balls with respect to the Hausdorff distance. This result is more general than the previous quantifications of the Alexandrov theorem, and using it we are able to show that in 2 and 3 a weak solution of the volume preserving mean curvature flow starting from a set of finite perimeter asymptotically convergences to a disjoint union of equisize balls, up to possible translations. Here by a weak solution we mean a flat flow, obtained via the minimizing movements scheme.

mean curvature flow, large time behavior, constant mean curvature, minimizing movements
Mathematical Subject Classification
Primary: 35J93, 35K93, 53C45
Received: 1 July 2020
Accepted: 8 July 2021
Published: 25 May 2023
Vesa Julin
Department of Mathematics and Statistics
University of Jyvaskyla
Joonas Niinikoski
Department of Mathematics and Statistics
University of Jyvaskyla

Open Access made possible by participating institutions via Subscribe to Open.